Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Poincaré-Lefschetz duality for the homology Conley index

Author: Christopher McCord
Journal: Trans. Amer. Math. Soc. 329 (1992), 233-252
MSC: Primary 58F25; Secondary 55N20, 58F09
MathSciNet review: 1036005
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The Conley index for continuous dynamical systems is defined for (one-sided) semiflows. For (two-sided) flows, there are two indices defined: one for the forward flow; and one for the reverse flow. In general, the two indices give different information about the flow; but for flows on orientable manifolds, there is a duality isomorphism between the homology Conley indices of the forward and reverse flows. This duality preserves the algebraic structure of many of the constructions of the Conley index theory: sums and products; continuation; attractor-repeller sequences and connection matrices.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58F25, 55N20, 58F09

Retrieve articles in all journals with MSC: 58F25, 55N20, 58F09

Additional Information

Keywords: Conley index, homology Conley index, Poincaré duality
Article copyright: © Copyright 1992 American Mathematical Society